I had a terrible reaction to Prozac. I felt like I was losing my mind. I felt terror and like everyone was put to hurt me. I had panic attacks and broke out in hives and my throat and lips were swollen. I obviously ended up in the ER. My doctor has just placed me on mirtazapine 15 mg before bed. It's supposed to help with anxiety, depression and PTSD symptoms. Has anyone else had success with this drug? I still feel out of it and when I wake up in the morning I am exhausted. I just feel like my docs are just making educated guesses on what to do with me and its pretty scary. I can't seem to think clearly enough to even make proper decisions Regarding my healthcare.
Hello notdeadyet. Mirtazapine/Remeron is considered to be one of the more effective drugs psychiatric drugs in regards to various diagnosis. The dose of 15mg is a beginners/introduction one and will very likely be increased. My point of view, given time, you will likely begin to feel much better. The number one (my opinion) reported side effect is an increase in weight. Regards pledge
Dealing with mental illness is scary. Unfortunately, finding the right medication(s) is a trial and error sort of ordeal because we are all different. Remeron is a different type antidepressant than Prozac so I understand the doctor's choice. Be patient, keep advocating for yourself, and remember we are here to answer questions and be supportive.
I have to agree with LaurieShay on this one... I have been in your shoes and it really isn't fun... like LaurieShay stated these meds r all trial and error and like you I was afraid to..but my situation was differant I couldn't take ssri's due to my panic/agoraphobia all the ssri's I was put on led me to get/have a condition called akathesia... finally being one of my conditions is OCD they put me on a med called Luvox which is an SSRI but for some reason with this one I thank GOD didn't get the akathesia and I take it at night no gitteryness or akathesia thank goodness... I was on remeron didn't quite do anything as far as my depression and always left me tired, but don't go by me for all people handle meds differently as u well no, what didn't work for me might be great for you..unfortunately I am so sorry you have to go throught this but you have to give meds there approiate time to see if there is an improvement and if not on to the next... I wish you nothing but good health and hope this is the med for you, but please don't give up... and you say you fell your doc's r guessing if you r not happy with the way your doc's r handling things and I am not putting words in your mouth..but if you ever have issues with a doc and ain't happy get out and find a better one, there r millions of doc's that r trained to help you..hang in there..I will add u as a friend feel free to pq me anytime if you have ? etc... as well as I hope you hang around this is a great family of support here and we all care for one anothers well being and r here for you... keep the faith...
Dear NotDeadYet (which is a beautiful thing!) We all have different brains and therefore each medication does work somewhat differently on each person. Don't give up!! I have been on/off anti-depressants since I've been 18 and I'm 40ish :) now. If you only knew how many I had to take. You are a beautiful human being who's soul needs to sing like the rest of the race. And you will get there. I KNOW how depression hurts emotionally and physically. It can bring you to your knees. As for the Doctors and what they prescribe, you have every reason to ask "why" and exactly what symptoms they think it will help, and etc. Remember, they ... work... for... you! You are not alone. Keep coming here and getting support from true empathizers. We know your pain. Hoping for the quick and painless road back to good, happy, health. Blessings.
Hello notdeadyet... interesting nickname. You remind me of myself when it comes to medication resistant depression. I have been in a number of psych facilities during med changes because of the potential but real side effects that needed to be monitored. I am wondering why your doctor isn't doing this for you??? I realize things have changed over the years when it comes to "covered" events. Perhaps that is at issue here for you.
More importantly, how are you doing now???
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Jul 2010 • 24 answers
Posted 28 Nov 2013 • 7 answers
Posted 31 Oct 2014 • 3 answers
Posted 21 Mar 2015 • 3 answers
Posted 7 Jan 2016 • 2 answers